# SDR 2005FA0001535

- Difficulty date: October 17, 2005
- Submitted: November 18, 2005
- Operation: General aviation
- Aircraft: N5563U
- Make and model: Piper PA-28-140
- Aircraft serial: 2826882
- Engine: Lyc O320E3D
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Camshaft
- Part number: LW18837
- Condition: Making Metal
- Location: Engine
- Part time: 928 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FERROUS FLAKES OF METAL WERE FOUND IN OIL FILTER, ALSO, SEVERAL PIECES FOR FERROUS METAL WERE FOUND IN THE FINGER STRAINER.  THE OIL FILTER AND THE PIECES FOUND IN THE FINGER STRAINER WERE SENT TO MFG FOR ANALYSIS.  IT WAS REPORTED THAT THE FERROUS METAL CAME FROM THE CAMSHAFT AND TAPPET BODIES.  THE ENGINE IS BEING REMOVED FOR OVERHAUL, TIME SINCE OVERHAUL IS 2092.9.  CAMSHAFT WAS REPLACED AT 1164.4 HRS SINCE OVERHAUL. THE AVERAGE OIL CHANGE INTERVAL SINCE OVERHAUL IS 91 HOURS.  RECOMMEND THAT THE 50 HOUR OIL CHANGE INTERVAL RECOMMENDED BY MFG BE STRICTLY ADHERED TO.
